MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD

OLYMPUS MEDICAL SYSTEMS CORP. HD AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7PROH-HD-12Q
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event date is (b)(6) 2021 when the ccd damage was noted.Further inspection of the unit found severe kinks and knots in the cable.The cause of the cable and ccd damage cannot be determined at this time.An investigation is ongoing to obtain additional information regarding the reported event.If additional information is received this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that during set-up the unit displayed a blurry image.There was no patient involvement.The unit was returned for evaluation and found no image was displayed due to faulty charge-coupled device (ccd) which is considered to be a reportable malfunction.
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.All records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.Review of the product shipment record, found no problem with the device.Based on the results of the investigation, the damage of the cable may be attributed to the user¿s handling.As stated on the ifu (instruction for use) the user manual states: do not coil the camera cable with a diameter of less than 20 cm.The camera cable may be damaged.·never excessively pull the camera cable, but straighten it gradually when it is coiled.The camera cable could be damaged.·never excessively bend, pull, twist, coil, squeeze, or crush the camera cable.The camera cable could be damaged.·do not use excessive force when wiping the external surfaces of the camera cable.The camera cable could be damaged.·never attempt to lift the entire assembly by the camera cable while the camera head is attached to the endoscope.The camera cable could be damaged.·never use a clamp or forceps to attach the camera cable to another object.The camera cable could be damaged.Olympus will continue to monitor complaints for this device.

Brand Name
HD AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12333658
Report Number8010047-2021-10362
Device Sequence Number4980648
Product Code GCJ
UDI-Device Identifier04953170228865
UDI-Public04953170228865
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K955404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7PROH-HD-12Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1